Alert archive / Michigan / Gale Warnings in 2017
Gale Warning 10, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Mar 6, 2017, 3:39 PM EST. It took effect at Mar 6, 2017, 7:00 PM EST. It was in force for 57 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2017, 3:39 PM EST (20:39 UTC)
- In effect from
- Mar 6, 2017, 7:00 PM EST
- Expired
- Mar 9, 2017, 4:00 AM EST
- In force
- 57 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
316 WHUS73 KAPX 062039 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 339 PM EST MON MAR 6 2017 LHZ345>349-LMZ323-341-342-070445- /O.UPG.KAPX.SC.Y.0025.000000T0000Z-170307T2200Z/ /O.NEW.KAPX.GL.W.0010.170307T1200Z-170309T0000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 339 PM EST MON MAR 6 2017 ...GALE WARNING IN EFFECT FROM 7 AM TUESDAY TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 AM TUESDAY TO 7 PM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ344>346-070445- /O.UPG.KAPX.SC.Y.0025.000000T0000Z-170307T2200Z/ /O.NEW.KAPX.GL.W.0010.170307T0000Z-170309T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 339 PM EST MON MAR 6 2017 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
10 follow-up statements
729 WHUS73 KAPX 070427 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1127 PM EST MON MAR 6 2017 LMZ344>346-071230- /O.CON.KAPX.GL.W.0010.000000T0000Z-170309T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1127 PM EST MON MAR 6 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LMZ323-341-342-071230- /O.CON.KAPX.GL.W.0010.170307T1200Z-170309T0000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1127 PM EST MON MAR 6 2017 ...GALE WARNING REMAINS IN EFFECT FROM 7 AM TUESDAY TO 7 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT FROM 7 AM TUESDAY TO 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
931 WHUS73 KAPX 070915 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 415 AM EST TUE MAR 7 2017 LMZ344>346-071700- /O.CON.KAPX.GL.W.0010.000000T0000Z-170309T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 415 AM EST TUE MAR 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LMZ323-341-342-071700- /O.CON.KAPX.GL.W.0010.170307T1200Z-170309T0000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 415 AM EST TUE MAR 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
118 WHUS73 KAPX 071536 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1036 AM EST TUE MAR 7 2017 LMZ344>346-072345- /O.CON.KAPX.GL.W.0010.000000T0000Z-170309T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1036 AM EST TUE MAR 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LMZ323-341-342-072345- /O.CON.KAPX.GL.W.0010.000000T0000Z-170309T0000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1036 AM EST TUE MAR 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
102 WHUS73 KAPX 072023 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 323 PM EST TUE MAR 7 2017 LMZ344>346-080430- /O.CON.KAPX.GL.W.0010.000000T0000Z-170309T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 323 PM EST TUE MAR 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LMZ323-341-342-080430- /O.CON.KAPX.GL.W.0010.000000T0000Z-170309T0000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 323 PM EST TUE MAR 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
673 WHUS73 KAPX 080334 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1034 PM EST TUE MAR 7 2017 LMZ344>346-081145- /O.CON.KAPX.GL.W.0010.000000T0000Z-170309T0000Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1034 PM EST TUE MAR 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-LMZ323-341-342-081145- /O.CON.KAPX.GL.W.0010.000000T0000Z-170309T0000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY- 1034 PM EST TUE MAR 7 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 7 PM EST WEDNESDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
150 WHUS73 KAPX 080905 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 AM EST WED MAR 8 2017 LMZ323-341-342-344>346-081700- /O.EXT.KAPX.GL.W.0010.000000T0000Z-170309T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 405 AM EST WED MAR 8 2017 ...GALE WARNING NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-081700- /O.EXT.KAPX.GL.W.0010.000000T0000Z-170309T0900Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 405 AM EST WED MAR 8 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
693 WHUS73 KAPX 081509 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1009 AM EST WED MAR 8 2017 LMZ323-341-342-344>346-082315- /O.CON.KAPX.GL.W.0010.000000T0000Z-170309T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1009 AM EST WED MAR 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-082315- /O.CON.KAPX.GL.W.0010.000000T0000Z-170309T0900Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1009 AM EST WED MAR 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
392 WHUS73 KAPX 082030 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 330 PM EST WED MAR 8 2017 LMZ323-341-342-344>346-090400- /O.CON.KAPX.GL.W.0010.000000T0000Z-170309T0400Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 330 PM EST WED MAR 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING... A GALE WARNING REMAINS IN EFFECT UNTIL 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-090430- /O.CON.KAPX.GL.W.0010.000000T0000Z-170309T0900Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 330 PM EST WED MAR 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
837 WHUS73 KAPX 090337 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1037 PM EST WED MAR 8 2017 LMZ323-341-342-344>346-090900- /O.EXT.KAPX.GL.W.0010.000000T0000Z-170309T0900Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1037 PM EST WED MAR 8 2017 ...GALE WARNING NOW IN EFFECT UNTIL 4 AM EST THURSDAY... THE GALE WARNING IS NOW IN EFFECT UNTIL 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345>349-090900- /O.CON.KAPX.GL.W.0010.000000T0000Z-170309T0900Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- 1037 PM EST WED MAR 8 2017 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST THURSDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$
223 WHUS73 KAPX 090912 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 412 AM EST THU MAR 9 2017 LHZ345>349-LMZ323-341-342-344>346-091715- /O.EXP.KAPX.GL.W.0010.000000T0000Z-170309T0900Z/ /O.NEW.KAPX.SC.Y.0026.170309T0912Z-170311T0000Z/ STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 412 AM EST THU MAR 9 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 PM EST FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 7 PM EST FRIDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Mar 6, 3:33 PM EST, 6 minutes earlier.
Area forecast discussion, Mar 6, 3:33 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
333 PM EST Mon Mar 6 2017
.NEAR TERM...(Tonight and Tuesday)
Issued at 333 PM EST Mon Mar 6 2017
...Precip chances and winds increase tonight...with a slight
chance of thunder...
High Impact Weather Potential...Minor...slight chance of thunder
with strengthening winds.
Pattern Synopsis/Forecast...Strengthening southerly flow continues
to pump warm/moist air into the Western Great Lakes region this
afternoon. Despite thick low cloud cover and areas of drizzle...
temps have warmed into the low to mid 50s across southern sections
of our CWA...while temps remain in the mid to upper 30s across the
north. Broken like of showers that passed thru our area today has
pushed east into Lake Huron...with additional showers now developing
upstream over Wisconsin along and ahead of the approaching cold
front. No thunder has developed as of yet within this line of
showers...but still cannot rule out the possibility of some isold
elevated thunder tonight as this line of convection increases in
areal coverage and intensity thanks to deeper moisture surging
northward into Michigan. Temps will remain well above freezing
tonight across our entire CWA...ranging from the upper 30s in
Eastern Upper Michigan to near 50 from M-72 south...so any precip
will remain all rain. Wind speeds will strengthen just ahead of the
cold front...with south winds gusting to 20 to 30 kts.
Cold front will sweep thru Michigan on Tuesday...bringing precip and
thunder chances to an end from west to east by afternoon. We will
likely see some sun behind the cold front during the afternoon as
well as significantly drier air arrives. Temps will actually cool
just a bit throughout the day as CAA commences. Winds will shift to
the SW behind the front and will further strengthen...gusting to 25
to 35 kts.
&&
.SHORT TERM...(Tuesday night through Thursday)
Issued at 333 PM EST Mon Mar 6 2017
...Becoming Windy Tuesday night into Wednesday...
High Impact Weather Potential...Winds could gust past 40 mph along
the Lakes Michigan and Superior shorelines Tuesday night into
Wednesday.
Pattern Synopsis/Forecast...Storm system moves to just west of
Hudson Bay 00z/Wed, with the cold front well west of the forecast
area, and a secondary cold front just entering W Lake Superior. Sfc
temperatures will begin to fall as the cold advection starts in. The
really cold air isn't expected to get into the area, until closer to
12z/wed. By 18z/wed the 850 mb temperatures are around -12c in NC
Lower and -14c in E Upper. So will be expecting some LES as the WNW
winds and the 850-700 mb layer rh is around 80% add to the 13c Delta
T in N Lake Michigan. Models suggests that the moisture drains out
of the Upper Great Lakes by 12z/Thu limiting the LES to mainly areas
in E Upper where there is the better instability. The limiting fetch
as the winds turn more toward the W over N Lake Michigan, but good
fetch, for portions of E Upper, but wouldnt' be surprised if the
bands are more in Ontario north of Sault, Canada.
Primary Forecast Concerns...Southwest winds in N Lake Michigan in
the evening Tuesday night, could be 40+ mph, but think that it
remains below wind advisory criteria. CVX SREF plume diagram from
the SPC website shows the average 10m wind at 18z/Wed, around 30
knots. So 40+ mph gusts aren't out of the realm of possibilities.
The upper range of the SREF members is around 35 knots. So the next
shift may need to watch for the model changes and the need for a
wind advisory (45+mph). PLN, FKS, and SJX show similar diagrams.
&&
.LONG TERM...(Thursday night through Monday)
Issued at 333 PM EST Mon Mar 6 2017
A rather progressive pattern with persistent northwesterly flow will
filter in 850mb temperatures between -16 to -25c through Saturday
evening, producing lake effect snow chances for the common snow belt
areas of northwest lower and eastern upper Michigan. High pressure
will move overhead late Saturday night into Sunday morning and may
provide a short time of precipitation-free weather until an area of
developing low pressure over the central Great Plains begins it's
approach to the Great Lakes region and provides the next chances of
snow showers to the forecast area ending the weekend and lasting
into the beginning of the next work week.
Temperatures will remain in the mid 20s to low 30s throughout the
forecast period, while lows will be cold, in the single digits above
zero to low teens.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon)
Issued at 1223 PM EST Mon Mar 6 2017
Mainly MVFR conditions will further deteriorate to IFR this
evening as deep moisture surges northward ahead of low pressure
lifting NE out of the Plains and into Central Canada. Rain
showers will increase in areal coverage and intensity with the
arrival of the deeper moisture tonight. LLWS will continue at all
TAF sites this afternoon...tonight and even into early Tuesday
morning before winds shift to the SW and stronger winds begin to
mix down to the surface with the arrival of the initial cold
front.
&&
.MARINE...
Issued at 333 PM EST Mon Mar 6 2017
Southerly flow/WAA will continue to strengthen across the Western
Great Lakes region tonight in advance of deep low pressure
developing over the Northern Plains. Winds and waves will further
strengthen to gale warning criteria tonight and Tuesday as a tight
low level pressure gradient remains over our area...even in the wake
of the cold front. Chances of precip will increase tonight as deep
moisture surges northward ahead of deepening low pressure and
associated cold front...but will come to an end by Tuesday afternoon
in the wake of the cold front as much drier air arrives.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING from 7 AM Tuesday to 7 PM EST Wednesday for
LHZ345>349.
LM...GALE WARNING from 7 AM Tuesday to 7 PM EST Wednesday for LMZ323-
341-342.
GALE WARNING from 7 PM this evening to 7 PM EST Wednesday for
LMZ344>346.
LS...NONE.
&&
NEAR TERM...MLR
SHORT TERM...JSL
LONG TERM...TJL
AVIATION...MLR
MARINE...MLRHazardous weather outlook, Mar 6, 3:33 PM EST, 6 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 333 PM EST Mon Mar 6 2017 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-071200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay-Chippewa- Mackinac-Emmet-Cheboygan-Presque Isle-Charlevoix-Leelanau-Antrim- Otsego-Montmorency-Alpena-Benzie-Grand Traverse-Kalkaska-Crawford- Oscoda-Alcona-Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco- Gladwin-Arenac- 333 PM EST Mon Mar 6 2017 This hazardous weather outlook is for northern Lower Michigan... eastern Upper Michigan...and adjacent nearshore waters of Lake Michigan...Lake Huron and Lake Superior. .DAY ONE...Tonight. These is a slight chance of thunderstorms after 10 pm tonight. Any storms will not be severe. Southerly winds will strengthen tonight ahead of an approaching cold front...with gusts of 25 to 35 mph expected. Gale force gusts are expected to develop along portions of the Northern Lake Michigan shoreline tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Wind gusts along the Lake Michigan and Lake Superior shore lines may gust past 40 mph occasionally Tuesday night into Wednesday. Gale force gusts are possible on the Great Lakes Tuesday night into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report winter weather to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord. JZ
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.